Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 11, 2011, 8:44 PM CDT for Childress County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 8:44 PM CDT (01:44 UTC)
- Expired
- Jul 11, 2011, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:47 PM CDT | TSTM WND GST 67 | 2 Nw Childress, TX | |
| Jul 11, 9:23 PM CDT | TSTM WND GST 60 | 2 Nw Childress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
866
WUUS54 KLUB 120144
SVRLUB
TXC075-120215-
/O.NEW.KLUB.SV.W.0075.110712T0144Z-110712T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 915 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHILDRESS...AND MOVING NORTH AT 10 MPH.
* LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHILDRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3468 9999 3466 9999 3433 10016 3435 10041
3474 10041
TIME...MOT...LOC 0144Z 194DEG 10KT 3444 10027
$$1 follow-up statement
708
WWUS54 KLUB 120205
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 PM CDT MON JUL 11 2011
TXC075-120215-
/O.CON.KLUB.SV.W.0075.000000T0000Z-110712T0215Z/
CHILDRESS TX-
905 PM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS
COUNTY UNTIL 915 PM CDT...
AT 858 PM CDT...THE AUTOMATED WEATHER STATION AT CHILDRESS AIRPORT
REPORTED A SEVERE WIND GUST OF 67 MPH.
AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CHILDRESS...MOVING NORTH AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3468 9999 3466 9999 3433 10016 3435 10041
3474 10041
TIME...MOT...LOC 0204Z 194DEG 10KT 3441 10024
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:43 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 11, 6:43 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 643 PM CDT MON JUL 11 2011 .AVIATION... THERE IS A CHANCE THAT SOME OF THE TSRA ACTIVITY LOCATED ACROSS THE SRN PANHANDLE/NRN SPLNS AND ROLLING PLAINS MIGHT IMPACT THE KCDS THROUGH ABOUT 02Z. OTHERWISE....WE EXPECT VFR CONDITIONS AT BOTH TERMINALS OVERNIGHT INTO TUESDAY. ANOTHER HIGH-BASED CUMULUS FIELD SHOULD DEVELOP ACROSS THE AREA BY MIDDAY...BUT THE CHANCES OF TSRA LOOK VERY SLIM. && .PREV DISCUSSION... /ISSUED 324 PM CDT MON JUL 11 2011/ SHORT TERM... VERTICAL CLOUD DEVELOPMENT HAVING A TOUGH GO AGAIN THIS AFTERNOON IN SPITE OF A SEMI-PROMISING ENVIRONMENT. H250 CENTER HAS SHIFTED WELL INTO THE PANHANDLE WITH STRONGER DEEPER FLOW CONTINUING UP ACROSS ROLLING PLAINS. H500 TROUGH APPEARS LESS PROMINENT...AND SO FAR THE LIMITED SHOWERS/THUNDER APPEAR MORE ALIGNED WITH THE MORE OBVIOUS H250 FEATURES. ALSO...WITH AFTERNOON HEATING...MIXING HAS LOWERED DEWPOINTS FURTHER ON THE CAPROCK TOWARDS THE DREADED 50 DEGREE MARK. HOWEVER...LOW LEVEL FLOW SEEMS HEALTHY WITH BACKING SOUTHEAST WINDS AND WE ARE NOT READY TO GIVE UP YET ON OUR LOW THUNDER CHANCES GIVEN THERE ARE SEVERAL HOURS YET FOR SURFACE HEATING. SO...MINOR CHANGES TO PREVIOUS THINKING AND WILL WAIT OUT POTENTIAL THUNDER DEVELOPMENT. SHOULD ACTIVITY DEVELOP OVER SOUTHERN ZONES AS NOW MOST SOLUTIONS AGREE...THEN THERE IS POTENTIAL TO PERSIST WELL INTO THE EVENING AND PERHAPS EVEN A BIT BEYOND MIDNIGHT. WE ARE NOT YET WILLING TO GO QUITE THAT FAR...ONE SMALL STEP AT A TIME HERE...SO WILL NOT EXTEND THUNDER MENTION PAST MIDNIGHT. MILD TEMPERATURES LIKELY AGAIN EARLY TUESDAY WITH GOOD LOW LEVEL MOISTURE RECOVERY. BLENDED LATEST MODEL LOW TEMPERATURE OUTPUT WITH A ROUGH AVERAGE OF THE PAST COUPLE OF MORNINGS. NO SIGNIFICANT CHANGES EITHER FOR TUESDAY AFTERNOON... ENOUGH HEATING AND MOISTURE FOR LOW POTENTIAL THUNDER DEVELOPMENT... PROBABLY LEANING A BIT MORE FAVORABLY FOR WESTERN BORDER BUT CANT ELIMINATE ANY AREA AT THIS TIME. RMCQUEEN LONG TERM... PRIMARY FOCUS IN THE EXTEND WILL BE ON INTERACTION BETWEEN THE REMNANTS OF THE TUTT AND THE UL RIDGE IN THE FIRST HALF. THE LATER HALF THE FOCUS SHIFTS TO THE UL TROUGH OFF THE NWRN COAST AND IT INFLUENCE ON THE MONSOONAL FLOW. WITH THE EXCEPTION OF THE NAM...GUIDANCE AGREES THE MID LVL REMNANTS OF THE TUTT/H5 SHORTWAVE WILL BE INTO CNTRL OK BY THE BEGINNING OF THE PERIOD. THIS WILL WEAKEN THE RIDGE/S STRONG HOLD ON THE FA...BY ALLOWING IT TO SHIFT FURTHER EWARD. THOUGH...AS THE SHORTWAVE ROUNDS THE RIDGE WILL SLIDE BACK INTO WRN TX. HOWEVER...HEIGHTS DON/T LOOK AS HIGH AS PREVIOUS WEEKS AND THE CENTER LOOKS TO BE FURTHER SE. THIS SHOULD KEEP SLIGHTLY COOLER TEMPS /UPPER 90S/ IN THE AREA. ALSO...THE LOCATION OF THE RIDGE WITH THE HELP OF A WEAK JET MAX SHOULD FOCUS SOME MONSOONAL MOISTURE TOWARDS THE NM/TX STATE LINE. THIS SHOULD SET THE WRN ZONES...MAINLY...UP FOR SOME AFTERNOON TSTM DEVELOPMENT. THEREFORE...WILL CONTINUE POPS ALONG THIS REGION FOR TUE AND WED. AFTER THAT THE DEEP UL TROUGH IN THE NW DRAWS THE MONSOONAL FLOW BACK WEST AS THE RIDGE BUILDS OVER THE REGION...LIMITING PRECIP CHANCES. ALSO...AS THE RIDGE BUILDS TEMPS MAY EDGE BACK UP SLIGHTLY ACROSS THE FA. HOWEVER...SOME HOPE EXIST AS THE REMNANTS OF THE TUTT ROUNDS THE RIDGE NEAR EARLY NEXT WEEK DROPPING THE HEIGHTS ENOUGH TO KEEP TEMPS DOWN SOME. AFTER THAT THERE REMAINS SOME DISCREPANCY BETWEEN THE GFS/ECMWF ON THE LONG TERM PROGRESSION OF THE UL RIDGE AFTER MIDWEEK...THOUGH PRIOR BOTH BUILD THE RIDGE OVER MOST OF THE CONUS. THEREFORE...WILL CONTINUE DRY END TO THE FORECAST. MEADOWS && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 94 67 96 67 / 10 20 20 20 20 TULIA 69 97 70 96 69 / 20 10 10 10 10 PLAINVIEW 69 98 70 98 71 / 30 10 10 10 10 LEVELLAND 68 97 69 97 72 / 20 20 20 10 10 LUBBOCK 71 98 73 97 73 / 20 10 10 10 10 DENVER CITY 67 96 66 97 72 / 20 20 20 10 10 BROWNFIELD 67 97 66 98 74 / 20 20 20 10 10 CHILDRESS 73 98 75 102 77 / 30 10 10 10 10 SPUR 71 100 75 100 75 / 30 10 10 10 10 ASPERMONT 77 102 78 103 77 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Jul 11, 6:02 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 602 AM CDT MON JUL 11 2011 TXZ021>044-121100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 602 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. LIGHTNING STRIKES FROM ANY STORMS THAT DO DEVELOP COULD START FIRES DUE TO THE EXTREMELY DRY CONDITIONS. OTHERWISE...THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JORDAN
In the hours before
Special weather statement, Jul 11, 6:18 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 618 PM CDT MON JUL 11 2011 TXZ023-024-112345- BRISCOE-SWISHER- 618 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE AND SWISHER COUNTIES... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS FAR EASTERN SWISHER COUNTY AND PORTIONS OF BRISCOE COUNTY. CITIES THAT MAY BE AFFECTED INCLUDE SILVERTON...QUITAQUE AND CAPROCK CANYON STATE PARK. PENNY TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 11, 6:40 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 640 PM CDT MON JUL 11 2011 TXZ024-030-120015- BRISCOE-FLOYD- 640 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE AND FLOYD COUNTIES... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS NORTHERN FLOYD COUNTY AND PORTIONS OF BRISCOE COUNTY...MOVING NORTH NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 11, 7:48 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 748 PM CDT MON JUL 11 2011 TXZ023-120115- SWISHER- 748 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SWISHER COUNTY... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ACROSS SWISHER COUNTY...MOVING NORTH NORTHEAST AT 15 MPH. CITIES THAT MAY BE AFFECTED INCLUDE KRESS...CLAYTONVILLE TULIA AND HAPPY. PENNY TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 11, 8:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
809 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM FLOOD 10 S SILVERTON 34.33N 101.30W
07/11/2011 BRISCOE TX POLICE DEPT
FLOODED ALONG HIGHWAY 207 BISECTING BRISCOE AND FLOYD
COUNTY LINES. TXDOT ENROUTE AS THE HIGHWAY MAY BE CLOSED
SOON.
&&
EVENT NUMBER LUB1100177
FBSpecial weather statement, Jul 11, 8:28 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 828 PM CDT MON JUL 11 2011 TXZ023>025-029-030-120200- BRISCOE-FLOYD-HALE-HALL-SWISHER- 828 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE...SWISHER...HALL...HALE AND FLOYD COUNTIES... AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS THE NORTH CENTRAL SOUTH PLAINS...MOVING NORTH NORTHEAST AT 15 MPH. CITIES THAT MAY BE AFFECTED INCLUDE KRESS...CLAYTONVILLE...SILVERTON...QUITAQUE AND NORTH OF CAPROCK CANYON STATE PARK. PENNY TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND FREQUENT DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 11, 8:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
840 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
07/11/2011 M59 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER LUB1100178
FBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:04 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 86 min |
| Jul 11, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 30 min |
| Jul 11, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 29 min |
| Jul 11, 8:35 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 85 min |
| Jul 11, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jul 11, 10:01 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 69 min |
| Jul 11, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 37 min |
| Jul 11, 10:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jul 11, 11:05 PM CDT | Areal Flood Advisory | LUB | Childress, Hall, Motley | 85 min |
| Jul 12, 4:08 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.